Arkansas, 2006

Damaging Wind in Arkansas, September 23, 2006

September 23, 2006 · NWS SHV · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Sep 23, 10:47 AM CST, 3 hours 38 minutes earlier.

Area forecast discussion, Sep 23, 10:47 AM CST, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1147 AM CDT SAT SEP 23 2006

.DISCUSSION...
HAVE UPDATED FORECAST FOR THE AFTERNOON TO TAKE OUT EXPIRED WATCH
IN MCCURTAIN COUNTY AND CATCH FORECAST UP WITH CHANGING WEATHER
ALONG AND IN ADVANCE OF CONVECTION. BASED ON EARLY MORNING...VERY
UNSTABLE SOUNDINGS AROUND THE REGION...CONTINUING THE MENTION
OF SEVERE ALL ZONES. POPS ADJUSTED DOWN SOME IN EAST FOR SLOWER
TIMING. HAVE RAISED NORTHWEST TO CONDITIONAL...WHERE RAIN IS
ONGOING. TEMPS WARMING FAST MOST OF CWA AHEAD OF PRECIP...SO HAVE
INCREASED HIGHS WHERE SKIES ARE CURRENTLY PTCLDY. USING PREDICTED
HIGHS...THIS SENDS CAPES THROUGH THE ROOF...WITH 4500 MIDDLE AND
5500 SOUTH. NEW ETA HAS SHORT WAVE MOVING ACROSS CWA THIS
AFTERNOON...SO EXPECTING STROM TO INTENSIFY.

TEXT ZONES ALREADY OUT AND GRID UPDATE WILL BE ISSUED SHORTLY.

&&

.AVIATION...
MVFR CEILINGS OF 015-025FT MIXING OUT QUICKLY DURING THE LATE
MORNING...WITH INVERSION AND DRYING ABOVE 850 MB...AND STRONG 45 KT
WINDS FROM SW JUST ABOVE BOUNDARY LAYER. SLOW MOVING LINE OF THUNDERSTORMS
WITH HEAVY RAIN JUST AHEAD FRONT...WHICH IS MOVING INTO RED RIVER
VALLEY BORDERING NE TX/SE OK. ALTHOUGH THIS LINE WILL TAKE SEVERAL
HOURS TO REACH MUCH OF THE AREA...HIGHLY UNSTABLE AIR IN WARM SECTOR
COULD SEE EXPLOSIVE CONVECTION THIS AFTERNOON. SOUTH WINDS 15 TO 25
MPH CAN BE EXPECTED IN WARM SECTOR THROUGHOUT THE DAY...WITH SOME
RELAXING OF PRESSURE GRADIENTS AS FRONT GETS CLOSER.  WINDS WILL
SHIFT TO THE NW AROUND 10 KTS BEHIND THE FRONT SUNDAY MORNING...AS
CEILINGS LIFT TO VFR ALONG A TXK TO TYR LINE BY 12Z. /15/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  95  66  82  58 /  60  70  30  10
MLU  92  67  79  55 /  50  70  50  10
DEQ  77  60  77  50 /  80  60  20  10
TXK  90  63  80  54 /  70  60  20  10
ELD  91  62  80  54 /  70  70  30  10
TYR  93  65  79  57 /  70  60  20  10
GGG  93  64  82  56 /  70  60  20  10
LFK  93  68  83  58 /  60  70  50  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

14/07
Hazardous weather outlook, Sep 23, 11:04 AM CST, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1204 PM CDT SAT SEP 23 2006

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-241100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1204 PM CDT SAT SEP 23 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

STRONG TO SEVERE THUNDERSTORMS...MAINLY OVER NORTHEAST TEXAS INTO
SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS WILL BE SPREADING
EASTWARD INTO DEEP EAST TEXAS...NORTHWEST LOUISIANA...AND SOUTH
CENTRAL ARKANSAS THIS AFTERNOON AND OVERNIGHT. AN UPPER LEVEL
STORM SYSTEM ROTATING EAST ACROSS THE SOUTHERN AND CENTRAL PLAINS
INTO THE UPPER MID WEST WILL SEND A SURFACE COLD FRONT ACROSS THE
REGION. THE COMBINATION OF RICH LOW LEVEL MOISTURE FEEDING INTO THE
AREA...DAYTIME HEATING...AND FAVORABLE JET DYNAMICS...RESULTING IN
TURNING WINDS WITH HEIGHT...SHOULD ALLOW BOW ECHOES AND SUPERCELLS TO
PRODUCE STRONG AND GUSTY WINDS...LARGE HAIL...LOCALLY HEAVY
RAINFALL...WITH AN ISOLATED TORNADO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER THE SOUTHERN SECTIONS OF
EAST TEXAS AND ACROSS NORTH LOUISIANA EARLY SUNDAY. THE STORMS WILL
BE ALONG AND NEAR A COLD FRONT THAT WILL BE EXTENDING FROM A
MONROE TO NATCHITOCHES...AND LUFKIN TEXAS LINE EARLY IN THE DAY.
SUNDAYS THUNDERSTORMS ARE EXPECTED TO CONTAIN LOCALLY HEAVY
RAINFALL...DANGEROUS LIGHTNING...GUSTY AND POSSIBLY HIGH AND DAMAGING
WINDS...AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

14

The radar

The Shreveport radar (KSHV), 136 km away, was scanning. The volume nearest the first event began at 20:24 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Hempstead

When
September 23, 2:25 PM CST
Where
Hempstead County, 3 mi W of Hope
Measured
55 kt (63 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
33.667, -93.650

Trees downed east of town and also in the McNab area.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, September 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531462.